Texas, 2015

Flash Flooding and Flooding in Texas, June 16 to 18, 2015

June 16 to 18, 2015 · NWS FWD · 21 events in 10 counties and zones

Tropical Depression Bill brought flooding to parts of North Texas. The counties that experienced the most significant flooding were Wise and Montague Counties, and the northern parts of Parker County.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
$942,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Tropical Depression Bill brought flooding to parts of North Texas. The counties that experienced the most significant flooding were Wise and Montague Counties, and the northern parts of Parker County. Over a foot of rain fell in parts of Montague County. The ground in many areas was still saturated from heavy rainfall in April and May, and the heavy rainfall from TD Bill quickly overflowed creeks, streams, lakes, and roads. In some areas it took over 24 hours for the water to drain. Heavy rainfall and strong storms in remnant bands across the southeastern counties of the CWA also caused some flooding and damage as the TD moved north of the area. Unfortunately, one boy drowned during this event in Bell County. Minimal wind damage was reported but two marinas at Lake Lewisville suffered significant damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 16, 10:57 PM CST, 3 minutes earlier.

Area forecast discussion, Jun 16, 10:57 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 PM CDT TUE JUN 16 2015

.AVIATION...
NOT MUCH CHANGE IS NEED TO THIS TAF PACKAGE AS TROPICAL STORM BILL
REMAINS ON COURSE. WE EXPECT LIGHT TO MODERATE RAIN TO AFFECT WACO
TO START THIS FORECAST. THE MAJORITY OF THE RAIN WILL REMAIN
SOUTH OF THE METROPLEX TAF SITES UNTIL ABOUT 10Z. WE EXPECT
PERIODS OF MODERATE TO HEAVY RAINFALL AT ALL TAF SITES FROM ABOUT
15Z THROUGH 23Z WEDNESDAY. THE BEST WINDOW FOR THUNDERSTORMS WILL
BE DURING THE AFTERNOON HOURS WHEN SOME SURFACE HEATING WILL ACT
TO DESTABILIZE THE ATMOSPHERE. PRECIPITATION CHANCES SHOULD
DECREASE FROM SOUTH TO NORTH WEDNESDAY EVENING.

MVFR CEILINGS WILL ACCOMPANY THE RAINFALL OVERNIGHT/WEDNESDAY
WITH OCCASIONAL IFR CEILINGS AND VISIBILITY IN THE HEAVIER RAIN
CORES.

AN EAST WIND WILL PREVAIL OVERNIGHT AT SPEEDS BETWEEN 8 AND 12
KNOTS. THE WIND WILL BECOME SLIGHTLY MORE NORTHEAST AS THE CENTER
OF THE CIRCULATION APPROACHES. THE WIND WILL TURN BACK TO THE
SOUTH/SOUTHWEST ONCE THE CENTER OF THE CIRCULATION PASSES TO THE
NORTH. LATEST MODEL GUIDANCE INDICATES THAT THE PRESSURE GRADIENT
MAY BE A BIT STRONGER THAN PREVIOUSLY THOUGHT. THEREFORE...HAVE
INCREASED WIND SPEEDS DURING THE DAY WEDNESDAY TO AROUND 17 KNOTS
SUSTAINED.

WILL ALSO CONTINUE TO MENTION LOW LEVEL WIND SHEAR WHEN WE EXPECT
THE STRONGEST RAIN/STORMS.

79

&&

.UPDATE...
TROPICAL STORM BILL HAS PICKED UP SOME STEADY NORTHWARD MOTION
THIS EVENING AFTER DAWDLING ALONG THE ALONG THE MIDDLE TEXAS
COAST EARLIER TODAY. NOW THAT THE SUN IS SETTING THE CONVECTION IS
CONSOLIDATING AROUND THE CORE OF THE TROPICAL CYCLONE. THIS
PROCESS IS COMMON WITH TROPICAL SYSTEMS AFTER THEY MOVE INLAND.
ESSENTIALLY WHAT IS HAPPENING IS THAT WITH THE SUN SETTING THE
TEMPERATURES COOL ALL AROUND THE TROPICAL SYSTEM WHERE SKIES ARE
CLEAR. THESE COOLING TEMPERATURES RESULT IN INCREASING
PRESSURES...THEREBY INCREASING THE RELATIVE STRENGTH AND LOW LEVEL
CONVERGENCE AT THE CENTER OF THE TROPICAL SYSTEM. THIS
CONSOLIDATING CONVECTIVE CENTER...OFTEN CALLED CORE RAINS...CAN
PRODUCE TREMENDOUS AMOUNTS OF RAINFALL DURING THE OVERNIGHT AND
MORNING HOURS. WHEN THE SUN COMES BACK UP THE GROUND HEATS
UP...AND PRESSURES FALL ALL AROUND THE TROPICAL LOW. THIS THEREBY
DECREASES THE RELATIVE STRENGTH OF THE LOW AND CONVERGENCE DURING
THE DAYTIME HOURS...AND WE SEE AN EXPANSION OF THE COVERAGE OF
RAINFALL. BECAUSE SURFACE TEMPERATURES DO NOT CHANGE MUCH FROM
DAY TO NIGHT OVER OCEANS...IT IS ONE OF THE MANY REASONS TROPICAL
CYCLONES FORM OVER THE OCEAN BECAUSE THE CONVECTION CAN STAY NEAR
THE CENTER OF THE LOW THROUGH THE DAYTIME HOURS.

VERY INTENSE CONVECTION HAS FORMED NEAR THE CENTER OF THE TROPICAL
CYCLONE AS IT NOW NEARS THE CITY OF LA GRANGE. WHILE THE RADAR
PRESENTATION MAY NOT LOOK IMPRESSIVE...WITH VALUES ONLY 45-55 DBZ
JUST NORTH OF THE CENTER...THE REALITY IS THAT THIS BAND OF RAIN
IS PRODUCING 2-4 INCHES OF RAIN PER HOUR. NOW IS A GOOD TIME TO
REMIND PEOPLE THAT RADAR DOES NOT MEASURE THE INTENSITY OF
RAINFALL...BUT RATHER MEASURES HOW WELL THE TARGETS ARE REFLECTING
THE RADAR SIGNAL WHICH ENDS UP BEING MORE OF A FUNCTION OF HOW BIG
THE HYDROMETEOR IS. TROPICAL RAINFALL IS USUALLY COMPOSED OF SMALL
2 TO 3 MM DIAMETER RAINDROPS WHILE CONTINENTAL CONVECTION HAS MUCH
LARGER RAINDROPS AND OFTEN IS COMPOSED OF HIGHLY REFLECTIVE ICE
PARTICLES IN THE CLOUD. SO THAT IS WHY WE GET MORE CONCERNED ABOUT
HEAVY RAINFALL WITH THESE TYPES OF SYSTEMS EVEN THOUGH THE RADAR
PRESENTATION LOOKS WEAKER THAN NORMAL THUNDERSTORMS.

THE CENTER SHOULD CONTINUE ITS NORTHWARD MOTION DURING THE
OVERNIGHT HOURS AND THE CORE RAINFALL WILL SPREAD INTO THE
SOUTHERN CWA AFTER MIDNIGHT...HEADING NORTH INTO THE DFW METROPLEX
BY DAYBREAK. BY MIDDAY...WE WILL SEE AN EXPANSION OF THE
CONVECTION THAT WILL COVER MORE OF THE AREA. THIS WILL INCLUDE A
TORNADO THREAT IF INSTABILITY IS HIGH ENOUGH MAINLY EAST OF I-35.

FOR THE FORECAST UPDATE...HAVE REDUCED POPS AND QPF ACROSS THE
NORTHERN PARTS OF THE AREA FOR THE NEXT SEVERAL HOURS WHERE MOST
OF THE RAIN WILL NOT ARRIVE UNTIL AROUND DAYBREAK AND BEYOND.
OTHERWISE NO CHANGES WERE NEEDED.

TR.92

&&

.PREV DISCUSSION... /ISSUED 258 PM CDT TUE JUN 16 2015/

TROPICAL STORM BILL MADE LANDFALL NEAR MATAGORDA BAY THIS MORNING
AND IS NOW MOVING SLOWLY NORTHWEST. BILL IS EXPECTED TO TURN MORE
NORTHERLY AS IS MOVES FARTHER INLAND AND SHOULD PUSH INTO OUR CWA
AROUND KILLEEN OR LAMPASAS NEAR OR SHORTLY AFTER MIDNIGHT. THE
TRACK OF BILL THROUGH THE REGION REMAINS JUST WEST OF THE I-35/35W
CORRIDOR...OR MORE SPECIALLY ALONG A KILLEEN TO MINERAL WELLS TO
BOWIE LINE.

LATE THIS AFTERNOON THROUGH THURSDAY...SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO INCREASE IN COVERAGE AND SPREAD NORTH-NORTHWEST
OVER THE CWA. THERE IS A POTENTIAL FOR QUICK FORMING TROPICAL
TORNADOES OVER THE SOUTHEASTERN CWA THIS AFTERNOON...THEN
SPREADING FARTHER NORTH TONIGHT THROUGH WEDNESDAY MORNING. MOST
OF THESE SHOULD FORM NORTHEAST THROUGH SOUTHEAST OF BILLS SURFACE
CENTER. IN ADDITION...RAINFALL RATES AND COVERAGE WILL INCREASE
THROUGH TONIGHT WITH ECHO TRAINING ON WEDNESDAY AND WEDNESDAY NIGHT
ADDING TO PREVIOUS ACCUMULATIONS. WARM CORE TROPICAL SYSTEMS LIKE
BILL USUALLY DEVELOP SIGNIFICANT CONVECTION UNDER ITS MID LEVEL
CORE DURING THE NIGHTTIME HOURS...WHICH WOULD CONCENTRATE THE
HEAVIEST RAINFALL ALONG ITS TRACK LATE TONIGHT AND AGAIN ON
WEDNESDAY NIGHT. THUS...WE FEEL OUR STORM TOTAL...FROM THIS
AFTERNOON THROUGH THURSDAY...OF 3-6 INCHES WITH LOCALIZED AMOUNTS
OF 6-12 INCHES ARE GOOD FOR THIS SYSTEM.

OUR FLASH FLOOD WATCH WILL REMAIN AS IS FOR THIS FORECAST. WE
EXPECT THE TORNADO WATCH TO SPREAD NORTHWARD LATE THIS EVENING
OR IN THE LATE NIGHT HOURS...AND MAY STILL BE ACTIVE ON WEDNESDAY
MORNING. AREA LAKES AND RIVERS SHOULD BEGIN TO RESPOND ON
WEDNESDAY WITH BIGGER RISES IN THE DAYS TO COME. THE RIVER/LAKE
FLOODING WILL LIKELY BE AS SERIOUS AS WHAT HAPPENED LAST
MONTH...AND FOR SOME LOCATIONS IT COULD TURN OUT WORSE.

BILL WILL MOVE INTO OKLAHOMA ON THURSDAY AND INTO SOUTHERN
MISSOURI ON FRIDAY. THERE WILL BE SOME LINGERING CONVECTION ON
FRIDAY...BUT SHOULD END FRIDAY EVENING. THE SOUTHEAST COUNTIES
WILL HAVE A SLIGHT CHANCE OF AFTERNOON CONVECTION ON SATURDAY AS A
WEAK EASTERLY WAVE MOVES WEST ALONG THE I-10 CORRIDOR. HIGH
PRESSURE ALOFT WILL BUILD OVER THE CENTRAL PLAINS NEXT WEEK WHICH
WILL KEEP THE CWA UNDER A GENERALLY EASTERLY UPPER FLOW PATTERN
MUCH OF NEXT WEEK. FOR NOW WILL KEEP THE REGION HOT AND DRY ON
SUNDAY THROUGH TUESDAY...BUT WE WILL HAVE TO WATCH CLOSELY FOR
ANOTHER EASTERLY WAVE WHICH COULD RESULT IN SCATTERED AFTERNOON
CONVECTION OVER THE SOUTHERN COUNTIES. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  81  73  84  73 /  80 100  80  70  30
WACO, TX              74  83  74  85  72 / 100 100  70  70  30
PARIS, TX             72  82  72  83  72 /  60 100  80  80  50
DENTON, TX            72  80  72  84  72 /  80 100  80  70  30
MCKINNEY, TX          72  81  72  83  72 /  70 100  80  80  40
DALLAS, TX            73  82  74  84  73 /  80 100  80  70  30
TERRELL, TX           73  82  73  84  73 /  80 100  80  80  50
CORSICANA, TX         74  81  73  83  73 /  90 100  80  70  40
TEMPLE, TX            72  83  73  85  72 / 100 100  70  70  30
MINERAL WELLS, TX     71  80  70  85  71 /  90 100  60  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&

79/92
Hazardous weather outlook, Jun 16, 3:04 PM CST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT TUE JUN 16 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
404 PM CDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

WIDESPREAD HEAVY RAINFALL IS EXPECTED ACROSS NORTH TEXAS BY
TONIGHT. FLASH FLOODING WILL BE POSSIBLE ACROSS ALL OF NORTH
TEXAS.

LANDFALLING TROPICAL CYCLONES OFTEN TIMES PRODUCE TORNADOES. THE
THREAT FOR FAST MOVING TROPICAL TORNADOES WILL CONTINUE THROUGH
THE OVERNIGHT HOURS. THE AREAS WITH THE BIGGEST TORNADO THREAT ARE
EXPECTED TO BE EAST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS
NORTH TEXAS ON WEDNESDAY. FLASH FLOODING FROM HEAVY RAINFALL
ASSOCIATED WITH TROPICAL STORM BILL WILL BE THE MAIN THREAT. THE
TORNADO THREAT WILL LIKELY CONTINUE TOMORROW EAST OF THE CENTER OF
THE REMNANTS OF BILL.

SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY ACROSS
NORTH TEXAS BEFORE RAIN CHANCES DIMINISH THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ACROSS NORTH TEXAS THROUGH
TONIGHT.

CAVANAUGH

The radar

The Ft Hood radar (KGRK), 39 km away, was scanning. The volume nearest the first event began at 17:01 UTC.

Open the radar archive at this moment

Event by event

12 flash flood, 7 flood, 2 tropical depression. Local standard time, as filed.

Tropical Depression, Milam

When
June 16, 11:00 PM CST to June 17, 6:00 PM CST
Where
Milam forecast zone
Property damage
$2,000
Reported by
Newspaper
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Strong winds up to 35 mph from Tropical Depression Bill knocked down a few trees in Rockdale. A few of the damaged trees fell on power lines causing additional damage.

Flood, Young

When
June 17, 11:00 AM CST to 6:00 PM CST
Where
Young County, 1.73 mi NW of Graham to 2.62 mi SSW of Graham
Cause
Heavy Rain / Tropical System
Reported by
Newspaper
Coordinates
33.120, -98.619

Persistent moderate and sometimes heavy rainfall resulted in minor flooding issues around Graham. Fireman's Park was flooded and Salt Creek was well outside of its banks but within the flood plain. Some minor street flooding occurred, too.

Tropical Depression, Denton

When
June 17, 12:00 PM CST to 11:00 PM CST
Where
Denton forecast zone
Property damage
$500,000
Reported by
Newspaper
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Wind gusts up to 45-50 mph associated with Tropical Depression Bill damaged 2 marinas on Lake Lewisville. At Hidden Cove Marina, two docks collided and broke off. Another dock was damaged. Ten boats also sank and several others were damaged. At Dallas Corinthian Yacht Club, 3 docks broke free and damaged the boats tethered to these docks. Other docks and several more boats at the marina suffered significant damage.

Flash Flood, Wise

When
June 17, 12:45 PM CST to June 18, 12:00 AM CST
Where
Wise County, 5.4 mi SSW of Boonsville to 4.65 mi WNW of Park Spgs
Cause
Heavy Rain / Tropical System
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
33.002, -97.917

Numerous roads were closed across the county from heavy rain brought by Tropical Depression Bill. Chico and Paradise experienced some of the worse flooding in the county. In Chico, the local newspaper reported the intersection of Farm Road 1810 & Texas 101 was a raging river. Parts of 1810, Decatur Street, Weatherford Street, and Buffalo Street were flooded. On 1810 east of Chico, the flood waters were so deep only the tops of cars could be seen. Several homes in Chico had to be evacuated or rescued due to rising flood waters; including parts of West Kentucky Street. In Bridgeport, several roads were closed and Harwood Park was flooded. Other roads that were reported as closed included CR 4757 at Van Meter, CR 1590 west of CR 1593, CR 1700, CR 3250 at Goalaz Crossing, FM 51, FM 2123 at CR 3340, FM 3259, FM 2265, and the southbound lanes of US 81/287 near the Navigator Truck Stop.

Flash Flood, Parker

When
June 17, 1:00 PM CST to 5:54 PM CST
Where
Parker County, 3.8 mi NNE of Reno to 4.19 mi SSE of Aledo
Cause
Heavy Rain / Tropical System
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
32.996, -97.545

Numerous roads were closed across the county due to heavy rains brought by TD Bill. Most of the road closures were in the northern portions of the county and around the Springtown area. Walnut Creek escaped its banks near FM 51, flooding the surrounding area.

Flash Flood, Cooke

When
June 17, 1:00 PM CST to June 18, 7:15 AM CST
Where
Cooke County, 2.08 mi NW of Mossville to 2.05 mi S of Mossville
Cause
Heavy Rain / Tropical System
Reported by
Newspaper
Coordinates
33.792, -97.245

Heavy rainfall brought by Tropical Depression Bill caused a rapid rise in Moss Lake which overflowed its spillway flooding FM 1201 and forcing the closure of the road.

Flash Flood, Bell

When
June 17, 2:00 PM CST to 7:00 PM CST
Where
Bell County, 2.24 mi NNW of Holland to 2.63 mi WSW of Holland
Cause
Heavy Rain / Tropical System
Deaths
0 direct, 1 indirect
Property damage
$150,000
Reported by
Newspaper
Coordinates
30.908, -97.419

Heavy rainfall in remnant bands from TD Bill resulted in flooding in the Holland area. The local newspaper reported streets were impassable and some homes flooded. Also flooded was city hall, the police station, the fire department and a recording studio.

Flash Flood, Montague

When
June 17, 3:30 PM CST to June 18, 7:15 AM CST
Where
Montague County, 3.48 mi SW of Bowie to 1.34 mi SSE of Stoneburg
Cause
Heavy Rain / Tropical System
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
33.533, -97.892

Numerous roads in Bowie were covered with water and impassable. Some roads north of Bowie were also flooded.

Flash Flood, Navarro

When
June 17, 4:30 PM CST to 6:30 PM CST
Where
Navarro County, 1.06 mi E of Corsicana Arpt to 0.89 mi S of Corsicana
Cause
Heavy Rain / Tropical System
Reported by
Public
Coordinates
32.117, -96.452

Water was flowing over the southbound lanes of Interstate 45 in Corsicana as remnant bands from TD Bill produced heavy rainfall over the area.

Flash Flood, Montague

When
June 17, 4:45 PM CST to June 18, 7:15 AM CST
Where
Montague County, 5.04 mi NNW of Ringgold to 4.05 mi WSW of Fruitland
Cause
Heavy Rain / Tropical System
Property damage
$80,000
Reported by
Law Enforcement
Coordinates
33.889, -97.977

Numerous roads across the county were impassable due to flooding after Tropical Depression Bill brought up to 12.5 inches of rain to the county. A few specific roads that were reported as closed include FM 1956 between Nocona and Capps Corner, FM 103 between Nocona and Hynds City, and FM 3206 in the St Jo area. Some high water rescues were needed for stranded vehicles.

Flash Flood, Bell

When
June 17, 5:50 PM CST to 7:35 PM CST
Where
Bell County, 1.2 mi SW of Nolanville to 2.53 mi N of Nolanville
Cause
Heavy Rain / Tropical System
Deaths
1 direct, 0 indirect
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
31.067, -97.633

Heavy rainfall in remnant bands from TD Bill resulted in flooding in Nolanville. An 11 year old boy was swept into a drainage culvert near Avenue H and 10th Street after losing his footing when approaching whirling high waters in the culvert. He passed away on the 18th.

Flood, Parker

When
June 17, 5:55 PM CST to 9:00 PM CST
Where
Parker County, 3.8 mi NNE of Reno to 4.19 mi NNE of Aledo
Cause
Heavy Rain / Tropical System
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
32.996, -97.545

Numerous roads across the northern portions of the county remained closed due to flooding from heavy rains from Tropical Depression Bill.

Flash Flood, Wise

When
June 17, 6:06 PM CST to June 18, 12:00 AM CST
Where
Wise County, Chico to 2.26 mi S of Chico
Cause
Heavy Rain / Tropical System
Property damage
$50,000
Reported by
Social Media
Coordinates
33.300, -97.820

A creek in the Chico area was flooding homes.

Flood, Navarro

When
June 17, 6:30 PM CST to 9:30 PM CST
Where
Navarro County, 5.94 mi NE of Montfort to 4.63 mi NNW of Brushy Prairie
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
32.291, -96.293

Several roads across parts of the county remained closed due to flooding from heavy rains related to Tropical Depression Bill. Water was still flowing over the southbound lanes of Interstate 45 for a few hours after the rain ended.

Flash Flood, Limestone

When
June 17, 6:46 PM CST to 8:15 PM CST
Where
Limestone County, 2.26 mi NNE of Mexia Muni Arpt to 1.88 mi SE of Tehuacana
Cause
Heavy Rain / Tropical System
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.701, -96.459

Heavy rainfall within remnant bands from TD Bill caused the flooding of several streets in Mexia. Some high water rescues were needed in the city.

Flash Flood, Limestone

When
June 17, 7:10 PM CST to 8:15 PM CST
Where
Limestone County, 3.11 mi ESE of Echols to 3.75 mi SSE of Echols
Cause
Heavy Rain / Tropical System
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.660, -96.603

A high water rescue was reported just after 8 pm on County Road 374 just west of Lake Mexia. The flash flooding was caused by heavy rainfall within remnant bands from TD Bill.

Flash Flood, Cooke

When
June 17, 8:12 PM CST to June 18, 7:15 AM CST
Where
Cooke County, 3.2 mi NW of Bulcher to 4.16 mi SSW of Rosston
Cause
Heavy Rain / Tropical System
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.828, -97.475

Tropical Depression Bill brought heavy rain to Montague and Cooke counties. The heaviest rains fell in Montague County but runoff from the heavy rain in Montague County flooded creeks and streams into Cooke County causing the closing of several roads in the western and southwestern portions of the county.

Flood, Limestone

When
June 17, 8:15 PM CST to 10:15 PM CST
Where
Limestone County, 3.55 mi WNW of Gude to 4.33 mi NNE of Fallon
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
31.798, -96.501

Flooding continued on some roadways in the county due to heavy rains related to Tropical Depression Bill.

Flood, Wise

When
June 18, 12:00 AM CST to 9:00 AM CST
Where
Wise County, 5.4 mi SSW of Boonsville to 4.65 mi WNW of Park Spgs
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
33.002, -97.917

Numerous roads in the county remained closed due to flooding from heavy rains from Tropical Depression Bill.

Flood, Montague

When
June 18, 7:00 AM CST to 9:45 AM CST
Where
Montague County, 5.04 mi NNW of Ringgold to 3.94 mi WSW of Fruitland
Cause
Heavy Rain / Tropical System
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
33.889, -97.977

Numerous roads across the county remained closed due to flooding from heavy rains from Tropical Depression Bill.

Flood, Cooke

When
June 18, 7:00 AM CST to 9:45 AM CST
Where
Cooke County, 3.2 mi NW of Bulcher to 4.16 mi SSW of Rosston
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
33.828, -97.475

Several roads across the western and southwestern portions of the county remained closed due to flooding from heavy rains from Tropical Depression Bill. The heaviest rains had fallen in Montague County but runoff into Cooke County resulted in swollen creeks and streams.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Bell2015-06-1711MaleOutside/Open AreasIndirect
Flash Flood, Bell2015-06-1711MaleOutside/Open AreasDirect

What these are

Tropical Depression
A tropical cyclone with sustained winds below 34 knots.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015The 2015 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591324, 589823, 591321, 586710, 586714, 589806, 589773, 586719, 586733, 586720, 586732, 587770, 588576, 587783, 586734, 586735, 589814, 587784, 587768, 587771, 589822.